# SDR CA070514009

- Difficulty date: April 26, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Cessna 172N
- Engine: Lyc O320H2AD
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Condition: Improper Part
- Location: Starter
- Component: Starter
- Component part number: MZ4222
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE GEARS ON THE STARTER DID NOT MESH WITH THE RING GEAR FROM THE ENGINE CAUSING THE TEETH TO RIDE UP AND HIT THE TOP OF THE OPPOSITE GEAR. THIS CAUSED THE ENGINE AND STARTER TO LOCK UP. (TC NR 20070514009)
